Alert archive / Kansas / Freeze Warnings in 2014
Freeze Warning 7, NWS Dodge City, KS
NWS Dodge City, KS issued this freeze warning at Nov 4, 2014, 4:35 PM CST for 11 counties in Kansas. It took effect at Nov 5, 2014, 2:00 AM CST. It was in force for 7 hr. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Nov 4, 2014, 4:35 PM CST (22:35 UTC)
- In effect from
- Nov 5, 2014, 2:00 AM CST
- Expired
- Nov 5, 2014, 9:00 AM CST
- In force
- 7 hr
- Issued by
- NWS Dodge City, KS
Counties Finney County, KS, Grant County, KS, Gray County, KS, Hamilton County, KS, Haskell County, KS, Kearny County, KS, Meade County, KS, Morton County, KS, Seward County, KS, Stanton County, KS, Stevens County, KS
The radar
The Dodge City radar (KDDC), 106 km from the middle of the area, began a volume at 22:36 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Dodge City, (KDDC), launched 12:00Z, 10.6 hours before the alert went out and 112 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 1273 m above ground
- 0-6 km bulk shear
- 84 kt
- 0-1 km storm-relative helicity
- -95 m²/s²
- 0-3 km storm-relative helicity
- -53 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
632 WWUS73 KDDC 042235 NPWDDC URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE DODGE CITY KS 435 PM CST TUE NOV 4 2014 ...BELOW FREEZING TEMPERATURES ARE EXPECTED EARLY WEDNESDAY MORNING... .CLEAR SKIES...LIGHT WINDS AND DRY AIR WILL CREATE FAVORABLE CONDITIONS FOR TEMPERATURES TO FALL TO BELOW FREEZING FOR PARTS OF WESTERN KANSAS. KSZ088-042345- /O.CAN.KDDC.FZ.A.0002.141105T0800Z-141105T1500Z/ CLARK- INCLUDING THE CITIES OF...ASHLAND...MINNEOLA 435 PM CST TUE NOV 4 2014 ...FREEZE WATCH IS CANCELLED... THE NATIONAL WEATHER SERVICE IN DODGE CITY HAS CANCELLED THE FREEZE WATCH. TEMPERATURES ARE EXPECTED TO STAY A LITTLE ABOVE FREEZING SO THAT A FREEZE WARNING IS NOT NEEDED. $$ KSZ085>087-051015- /O.UPG.KDDC.FZ.A.0002.141105T0800Z-141105T1500Z/ /O.NEW.KDDC.FZ.W.0007.141105T0800Z-141105T1500Z/ STEVENS-SEWARD-MEADE- INCLUDING THE CITIES OF...HUGOTON...MOSCOW...LIBERAL...KISMET... MEADE...FOWLER 435 PM CST TUE NOV 4 2014 ...FREEZE WARNING IN EFFECT FROM 2 AM TO 9 AM CST WEDNESDAY... THE NATIONAL WEATHER SERVICE IN DODGE CITY HAS ISSUED A FREEZE WARNING...WHICH IS IN EFFECT FROM 2 AM TO 9 AM CST WEDNESDAY. THE FREEZE WATCH IS NO LONGER IN EFFECT. * TEMPERATURE...MINIMUM TEMPERATURES IN THE 30 TO 32 DEGREE RANGE ARE EXPECTED. * IMPACTS...FREEZING TEMPERATURES WILL KILL SENSITIVE PLANTS. BE PREPARED TO COVER OR BRING SENSITIVE PLANTS INDOORS. PRECAUTIONARY/PREPAREDNESS ACTIONS... A FREEZE WARNING MEANS SUB-FREEZING TEMPERATURES ARE IMMINENT OR HIGHLY LIKELY. THESE CONDITIONS WILL KILL CROPS AND OTHER SENSITIVE VEGETATION. && $$ KSZ061>063-074>077-084-051015- /O.NEW.KDDC.FZ.W.0007.141105T0800Z-141105T1500Z/ HAMILTON-KEARNY-FINNEY-STANTON-GRANT-HASKELL-GRAY-MORTON- INCLUDING THE CITIES OF...SYRACUSE...LAKIN...DEERFIELD... GARDEN CITY...KALVESTA...JOHNSON CITY...ULYSSES...SUBLETTE... SATANTA...CIMARRON...MONTEZUMA...ELKHART...RICHFIELD 435 PM CST TUE NOV 4 2014 ...FREEZE WARNING IN EFFECT FROM 2 AM CST /1 AM MST/ TO 9 AM CST /8 AM MST/ WEDNESDAY... THE NATIONAL WEATHER SERVICE IN DODGE CITY HAS ISSUED A FREEZE WARNING...WHICH IS IN EFFECT FROM 2 AM CST /1 AM MST/ TO 9 AM CST /8 AM MST/ WEDNESDAY. * TEMPERATURE...MINIMUM TEMPERATURES IN THE 30 TO 32 DEGREE RANGE ARE EXPECTED. * IMPACTS...FREEZING TEMPERATURES WILL KILL SENSITIVE PLANTS. BE PREPARED TO COVER OR BRING SENSITIVE PLANTS INDOORS. PRECAUTIONARY/PREPAREDNESS ACTIONS... A FREEZE WARNING MEANS SUB-FREEZING TEMPERATURES ARE IMMINENT OR HIGHLY LIKELY. THESE CONDITIONS WILL KILL CROPS AND OTHER SENSITIVE VEGETATION. && $$ JF
2 follow-up statements
421 WWUS73 KDDC 050840 NPWDDC URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE DODGE CITY KS 240 AM CST WED NOV 5 2014 ...FREEZING TEMPERATURES LIKELY EARLY THIS MORNING AND POSSIBLE AGAIN LATE TONIGHT AND EARLY THURSDAY... .CLEAR SKIES...LIGHT WINDS AND DRY AIR WILL CREATE FAVORABLE CONDITIONS FOR TEMPERATURES TO FALL TO BELOW FREEZING FOR PARTS OF WESTERN KANSAS EARLY THIS MORNING. SIMILAR CONDITIONS ARE ALSO EXPECTED ACROSS PORTIONS OF WEST CENTRAL KANSAS THURSDAY MORNING. KSZ061-062-074-075-051800- /O.NEW.KDDC.FZ.A.0003.141106T0900Z-141106T1500Z/ /O.CON.KDDC.FZ.W.0007.000000T0000Z-141105T1500Z/ HAMILTON-KEARNY-STANTON-GRANT- INCLUDING THE CITIES OF...SYRACUSE...LAKIN...DEERFIELD... JOHNSON CITY...ULYSSES 240 AM CST WED NOV 5 2014 ...FREEZE WARNING REMAINS IN EFFECT UNTIL 9 AM CST /8 AM MST/ THIS MORNING... ...FREEZE WATCH IN EFFECT FROM LATE TONIGHT THROUGH THURSDAY MORNING... THE NATIONAL WEATHER SERVICE IN DODGE CITY HAS ISSUED A FREEZE WATCH...WHICH IS IN EFFECT FROM LATE TONIGHT THROUGH THURSDAY MORNING. * TEMPERATURE...MINIMUM TEMPERATURES IN THE 30 TO 32 DEGREE RANGE ARE EXPECTED. * IMPACTS...FREEZING TEMPERATURES WILL KILL SENSITIVE PLANTS. BE PREPARED TO COVER OR BRING SENSITIVE PLANTS INDOORS. PRECAUTIONARY/PREPAREDNESS ACTIONS... A FREEZE WARNING MEANS SUB-FREEZING TEMPERATURES ARE IMMINENT OR HIGHLY LIKELY. THESE CONDITIONS WILL KILL CROPS AND OTHER SENSITIVE VEGETATION. A FREEZE WATCH MEANS SUB-FREEZING TEMPERATURES ARE POSSIBLE. THESE CONDITIONS COULD KILL CROPS AND OTHER SENSITIVE VEGETATION. && $$ KSZ063-076-077-084>087-051500- /O.CON.KDDC.FZ.W.0007.000000T0000Z-141105T1500Z/ FINNEY-HASKELL-GRAY-MORTON-STEVENS-SEWARD-MEADE- INCLUDING THE CITIES OF...GARDEN CITY...KALVESTA...SUBLETTE... SATANTA...CIMARRON...MONTEZUMA...ELKHART...RICHFIELD...HUGOTON... MOSCOW...LIBERAL...KISMET...MEADE...FOWLER 240 AM CST WED NOV 5 2014 ...FREEZE WARNING REMAINS IN EFFECT UNTIL 9 AM CST THIS MORNING... * TEMPERATURE...MINIMUM TEMPERATURES IN THE 30 TO 32 DEGREE RANGE ARE EXPECTED. * IMPACTS...FREEZING TEMPERATURES WILL KILL SENSITIVE PLANTS. BE PREPARED TO COVER OR BRING SENSITIVE PLANTS INDOORS. PRECAUTIONARY/PREPAREDNESS ACTIONS... A FREEZE WARNING MEANS SUB-FREEZING TEMPERATURES ARE IMMINENT OR HIGHLY LIKELY. THESE CONDITIONS WILL KILL CROPS AND OTHER SENSITIVE VEGETATION. && $$
403 WWUS73 KDDC 051437 NPWDDC URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE DODGE CITY KS 837 AM CST WED NOV 5 2014 ...TEMPERATURES WARMING THIS MORNING AND FREEZING TEMPERATURES POSSIBLE LATE TONIGHT... .CLEAR SKIES, LIGHT WINDS AND DRY AIR WILL CREATE FAVORABLE CONDITIONS FOR TEMPERATURES TO FALL AT OR BELOW FREEZING FOR FAR WESTERN KANSAS THURSDAY MORNING. KSZ061-062-074-075-052000- /O.EXP.KDDC.FZ.W.0007.000000T0000Z-141105T1500Z/ /O.CON.KDDC.FZ.A.0003.141106T0900Z-141106T1500Z/ HAMILTON-KEARNY-STANTON-GRANT- INCLUDING THE CITIES OF...SYRACUSE...LAKIN...DEERFIELD... JOHNSON CITY...ULYSSES 837 AM CST WED NOV 5 2014 ...FREEZE WATCH REMAINS IN EFFECT FROM LATE TONIGHT THROUGH THURSDAY MORNING... ...FREEZE WARNING WILL EXPIRE AT 9 AM CST /8 AM MST/ THIS MORNING... * TEMPERATURE...MINIMUM TEMPERATURES IN THE 30 TO 32 DEGREE RANGE ARE EXPECTED. * IMPACTS...FREEZING TEMPERATURES WILL KILL SENSITIVE PLANTS. BE PREPARED TO COVER OR BRING SENSITIVE PLANTS INDOORS. PRECAUTIONARY/PREPAREDNESS ACTIONS... A FREEZE WATCH MEANS SUB-FREEZING TEMPERATURES ARE POSSIBLE. THESE CONDITIONS COULD KILL CROPS AND OTHER SENSITIVE VEGETATION. && $$ KSZ063-076-077-084>087-051545- /O.EXP.KDDC.FZ.W.0007.000000T0000Z-141105T1500Z/ FINNEY-HASKELL-GRAY-MORTON-STEVENS-SEWARD-MEADE- INCLUDING THE CITIES OF...GARDEN CITY...KALVESTA...SUBLETTE... SATANTA...CIMARRON...MONTEZUMA...ELKHART...RICHFIELD...HUGOTON... MOSCOW...LIBERAL...KISMET...MEADE...FOWLER 837 AM CST WED NOV 5 2014 ...FREEZE WARNING WILL EXPIRE AT 9 AM CST THIS MORNING... WITH THE SUN COMING UP, TEMPERATURES WERE WARMING ABOVE THE FREEZING MARK. $$ 12
What forecasters said that day
The local office's own words before this freeze warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Dodge City, KS wrote its last area forecast discussion before this freeze warning went out at Nov 4, 2:43 PM CST, 1 hour 52 minutes earlier.
Area forecast discussion, Nov 4, 2:43 PM CST, 1 hour 52 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE DODGE CITY KS 243 PM CST TUE NOV 4 2014 ...UPDATED SHORT TERM SECTION... .SHORT TERM...(THIS EVENING THROUGH WEDNESDAY) ISSUED AT 242 PM CST TUE NOV 4 2014 AN UPPER LEVEL SHORTWAVE CONTINUES TO MOVE EASTWARD TOWARDS THE GREAT LAKES REGION WITH A SECOND SHORTWAVE ENTERING WESTERN CANADA. THIS SECOND SHORTWAVE WILL MOVE SOUTHEAST INTO THE NORTHERN ROCKIES TONIGHT THEN THROUGH THE NORTHERN PLAINS TOMORROW. AS THIS FEATURE APPROACHES WESTERN KANSAS WINDS WILL BRIEFLY SHIFT TO THE SOUTH THIS EVENING. WINDS THEN SHIFT BACK TO THE NORTH TOMORROW AS A COLD FRONT MOVES THROUGH THE AREA. THIS FRONT LOOKS TO MOVE TO MOVE THROUGH MOST OF THE AREA IN THE AFTERNOON. SKIES WILL BE MOSTLY CLEAR THROUGH TOMORROW AS THE ATMOSPHERE ABOVE WESTERN KANSAS LOOKS DRY. LOWS TONIGHT LOOK TO DIP TO AROUND FREEZING WITH A FEW AREAS ACROSS THE KS/OK AND KS/CO BORDER FALLING BELOW FREEZING. HIGHS TOMORROW ARE EXPECTED TO REACH INTO THE UPPER 60S. .LONG TERM...(WEDNESDAY NIGHT THROUGH TUESDAY) ISSUED AT 133 PM CST TUE NOV 4 2014 IN THE EARLY PART OF THE EXTENDED, THE UPPER FLOW WILL BE FROM THE NORTHWEST, WITH DRY WEATHER EXPECTED THROUGH MOST OF THE EXTENDED PERIOD. A HIGH PRESSURE RIDGE SETTING UP TO OUR SOUTHWEST WILL KEEP NEARLY CLOUD FREE SKIES, NOT TOO STRONG OF SURFACE WINDS, AND HIGHS ON THURSDAY IN THE UPPER 50S TO MID 60S. THERE WILL BE A COLD FRONT DRAGGING SOUTH THROUGH THE PLAINS LATE FRIDAY NIGHT, DROPPING HIGH TEMPERATURES FROM THE MID 60S TO LOWER 70S ON FRIDAY ABOUT 10 TO 15 DEGREES COOLER FOR THE BEGINNING OF THE WEEKEND, WITH MAXIMUM TEMPERATURES IN THE MID TO UPPER 50S SATURDAY. THE UPPER RIDGE TO OUR SOUTHWEST WILL SLOWLY GET FLATTENED OUT BY THE FRIDAY NIGHT BY TROUGHS PASSING THROUGH THE NORTHERN PLAIN. THIS WILL ALLOW A COLD FRONT TO ZIP SOUTHEAST THROUGH SOUTHWESTERN KANSAS LATE FRIDAY NIGHT. FRIDAY NIGHT WILL NOT BE SO COLD, DUE TO INCREASING CLOUDS, MODERATE WINDS AND ELEVATED DEW POINTS AHEAD OF THE APPROACHING COLD FRONT. LOWS FRIDAY NIGHT WILL IN THE LOWER 40S FOR THE MOST PART, WITH LOWS SATURDAY NIGHT DROPPING INTO THE LOW TO MID 30S. BOTH SUNDAY AND MONDAY SHOULD BE MOSTLY SUNNY WITH MAXIMUM TEMPERATURES IN THE MID TO UPPER 60S. AT THIS TIME, IT LOOKS AS IF ANOTHER COLD FRONT WILL MOVE SOUTH THROUGH THE FORECAST AREA MONDAY NIGHT, WITH LOWS MONDAY NIGHT IN THE LOWER 30S AND HIGHS TUESDAY IN THE 50F TO 55F DEGREE RANGE. SATURDAY LOOKS TO BE THE ONLY BREEZY DAY IN THE EXTENDED PERIOD, WITH WINDS BEHIND THE FRONT SHIFTING NORTH AT 20 TO 30 MPH AND GUSTY. && .AVIATION...(FOR THE 18Z TAFS THROUGH 18Z WEDNESDAY AFTERNOON) ISSUED AT 1123 AM CST TUE NOV 4 2014 VFR CONDITIONS WILL PREVAIL THIS AFTERNOON INTO TONIGHT WITH MOSTLY CLEAR SKIES. WINDS WILL BE LESS THAN 10 KNOTS AND FROM THE NORTH OR NORTHWEST THIS AFTERNOON, SHIFTING TO THE SOUTHWEST THIS EVENING INTO THE OVERNIGHT PERIOD. && .PRELIMINARY POINT TEMPS/POPS... DDC 33 67 37 60 / 0 0 0 0 GCK 32 67 35 62 / 0 0 0 0 EHA 31 66 36 64 / 0 0 0 0 LBL 31 68 36 63 / 0 0 0 0 HYS 33 67 35 58 / 0 0 0 0 P28 34 70 39 61 / 0 0 0 0 && .DDC WATCHES/WARNINGS/ADVISORIES... FREEZE WATCH FROM 2 AM CST WEDNESDAY THROUGH WEDNESDAY MORNING FOR KSZ085>088. && SHORT TERM...WAH LONG TERM...BURKE AVIATION...HOVORKA_42
Hazardous weather outlook, Nov 4, 2:59 PM CST, 1 hour 36 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE DODGE CITY KS 259 PM CST TUE NOV 4 2014 KSZ030-031-043>046-061>066-074>081-084>090-051200- TREGO-ELLIS-SCOTT-LANE-NESS-RUSH-HAMILTON-KEARNY-FINNEY-HODGEMAN- PAWNEE-STAFFORD-STANTON-GRANT-HASKELL-GRAY-FORD-EDWARDS-KIOWA- PRATT-MORTON-STEVENS-SEWARD-MEADE-CLARK-COMANCHE-BARBER- 259 PM CST TUE NOV 4 2014 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL...SOUTH CENTRAL...SOUTHWEST AND WEST CENTRAL KANSAS. .DAY ONE...THIS AFTERNOON AND TONIGHT. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY. HAZARDS WEATHER RISK... WEDNESDAY... NO HAZARDS. THURSDAY... NO HAZARDS. FRIDAY... NO HAZARDS. SATURDAY... LIMITED FIRE WEATHER RISK. SUNDAY... NO HAZARDS. MONDAY... NO HAZARDS. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED THROUGH TONIGHT. && FOR MORE DETAILS VISIT OUR WEBPAGE HTTP://WEATHER.GOV/DDC/?N=HWO
The office that day
Everything else NWS Dodge City, KS issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Nov 4, 3:12 AM CST | Freeze Watch | DDC | Clark, Meade, Seward, Stevens | 13 hr |
Nearby
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.